Prescription and Synthetic Drug Abuse Support Group

If you or a loved one is struggling with presciption drug abuse, this is the community to discuss your experience, find support, and meet others going through a similar fight. You don't have to struggle with addiction alone. Ask a question, give advice, share your story, and get hope for recovery here.

0 Online

Suboxone causing joint pain/autoimmune issues??

I've been on suboxone since May 23, 2009. I take 16mg per day, 8mg twice a day. I tried tapering down without telling my doc a few months ago but decided it would be best to follow his advice. So, about 2 months ago I woke with intense joint pain in my knees, both of them. I thought at first it was just morning stiffness but it didn't go away. I also have intense fatigue and am sleeping SO much more than I used to....my energy level is nothing. I've gone through the gamut of tests for Lupus, Lyme disease, Rheumatoid Arthritis, Sarcoidosis (clear chest XRay), etc. Nothing came back positive except that my ANA (Antinuclear Antibodies) test keeps coming back positive so there is "something" going on with me in my autoimmune system which is causing the pain in my joints and fatigue. I even did a sleep study a couple of weeks ago and had very mild sleep apnea only when I'm on my back. So, I have to sleep on my side and the doc said this was NOT the cause of my extreme fatigue and need to sleep more than 11 hrs. per day. I hate not knowing and I hate not being able to do anything about it.
What about suboxine supposedly helping with pain? Is it possible it could be causing my pain & fatigue? My psych/addiction doc doesn't think so but my GP says it could be a reaction to a certain med or combination thereof.
One thing I did was switch to Subutex to remove 1 possible medication, the Naloxone. It's only been about a week and a half and I might feel bit less achy in my knees. Also he decreased my Lamictal from 200mg to 175mg, it's a mood stabilizer and also an anti convulsant so I can't go cold turkey on that, plus I'm afraid I'll start becoming hypomanic or manic.

I guess what I'm asing is: has anyone ever had similar symptoms on Suboxone that seem to go away after you are off of it? Hope you are all well and healing!

Thanks!
Zen

Replies

deleted_user
deleted_user

How does one get startd on suboxone? I'm in ky.
deleted_user
deleted_user

do a google search for Suboxone Doctors in your area.
deleted_user
deleted_user

Im on subutex (a form of suboxone), 8mg 3 times a day. It causes me to be Sooooooo tired, but I cant sleep. It causes my joints to also be achy, but its better than the withdrawals I guess...my joints and body ache, but not as much as what they would if I was DTing from opiates. And when I do FINALLY get to sleep, it lasts forever...I can sleep 12-15 hours a day if I want to (I'm also pregnant, though). My doctor raised my dose from 2 a day to 3, thinking that the reason for these symptoms could be from not taking enough. BUT...it didnt really help. I'm still achy and not sleeping like I want to.
bobinmaine
bobinmaine

I was on suboxone for about 6 months and I don't remember having any problems or side effects from it.
It was like being on narcotics only without the "High"!

Sorry I cant be of more help Zen!

God Bless ya though!